MAUDE Adverse Event Report: STRYKER SPINE-FRANCE VLIFT EXPANDER; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER SPINE-FRANCE VLIFT EXPANDER; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 48300200
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/15/2016
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during the surgery, when surgeon attached a cage to the expander and strike its head with a plastic hammer, the base of the expander inner shaft broke.
 
Additional Manufacturer Narrative
Method: visual inspection; device history review; complaint history review; risk assessment.Results: the returned device was confirmed to have a fractured draw rod upon visual inspection.No relevant issues were found in the manufacturing records of the device lot that may have contributed to the reported event.Conclusion: the plausible root cause of the reported event is multifactorial.
 
Event or Problem Description

Brand Name
VLIFT EXPANDER
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER SPINE-FRANCE
zone industrielle de marticot
cestas 33610
FR  33610
MDR Report Key5490211
Report Number0009617544-2016-00111
Device Sequence Number1096566
Product Code LXH
UDI-Device Identifier07613327266986
UDI-Public(01)07613327266986
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/15/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Catalogue Number48300200
Device Lot Number142244
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/15/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 02/15/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/09/2016
Supplement Report FDA Received Date05/06/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age72 YR